Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 146, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 21, 2017, 7:20 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2017, 7:20 PM CDT (00:20 UTC)
- Expired
- Jul 21, 2017, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:33 PM CDT | HAIL 1.5 | 8 Ene Burwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3705 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
812
WUUS53 KLBF 220020
SVRLBF
NEC071-183-220100-
/O.NEW.KLBF.SV.W.0146.170722T0020Z-170722T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
720 PM CDT FRI JUL 21 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Garfield County in north central Nebraska...
Southwestern Wheeler County in north central Nebraska...
* Until 800 PM CDT
* At 719 PM CDT, a severe thunderstorm was located 9 miles northwest
of Ericson, or 18 miles east of Burwell, and is nearly stationary.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Ericson and Gables.
This includes Highway 281 between mile markers 143 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4190 9853 4190 9866 4174 9860 4174 9869
4183 9911 4196 9894 4199 9856
TIME...MOT...LOC 0019Z 216DEG 0KT 4188 9879
HAIL...1.00IN
WIND...<50MPH
$$
Power1 follow-up statement
664
WWUS53 KLBF 220047
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
747 PM CDT FRI JUL 21 2017
NEC071-183-220100-
/O.CON.KLBF.SV.W.0146.000000T0000Z-170722T0100Z/
Garfield NE-Wheeler NE-
747 PM CDT FRI JUL 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN GARFIELD AND SOUTHWESTERN WHEELER COUNTIES...
At 747 PM CDT, a severe thunderstorm was located 8 miles northwest of
Ericson, or 19 miles east of Burwell, and is nearly stationary.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Ericson and Gables.
This includes Highway 281 between mile markers 143 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4190 9853 4190 9866 4174 9860 4174 9869
4183 9911 4196 9894 4199 9856
TIME...MOT...LOC 0047Z 216DEG 0KT 4188 9879
HAIL...1.00IN
WIND...<50MPH
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:12 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 21, 3:12 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 312 PM CDT Fri Jul 21 2017 .SHORT TERM...(This evening through Saturday) Issued at 307 PM CDT Fri Jul 21 2017 The model consensus of the RAP, HRRR, NAM and HRRR exp appear to be keying on a disturbance moving through Ncntl Colo as the forcing for storm development across Swrn Neb this evening. WPC has put Ncntl Colo on notice for heavy rainfall potential and what develops out west should grow upscale into Swrn Neb tonight. The HRRR appears to generate heavy storms from the robust CAPE across Ncntl Neb. This instability forms ahead of a cold front moving through Ncntl Neb which could form a strong cluster of thunderstorms late this afternoon and this evening. 850mb winds this evening become northeast and this should support upslope theta-e advection into Colorado supporting the model consensus and the WPC heavy rain discussion. This storm activity would be late evening and overnight across Swrn Neb. Precipitable water will be 1.5-1.75 inches supporting locally heavy rainfall. Thunderstorms may redevelop Saturday afternoon across Swrn Neb. The stronger storm activity could easily be across Scntl Neb near the Sfc front but h850mb winds are east across Swrn Neb which could support storms near and south of Interstate 80. The temperature forecast tonight uses blended bias corrected guidance for lows mostly in the 60s. Blended guidance plus bias correction produced highs in the upper 80s to mid 90s Saturday. .LONG TERM...(Saturday night through Friday) Issued at 307 PM CDT Fri Jul 21 2017 Whatever rain activity that forms Saturday should move south Saturday evening. Moisture decreases markedly by Sunday morning but begins to increase Monday as return flow develops. Opportunities for thunderstorm development Monday through Friday revolve around genesis off the Black Hills and Laramie Range. The subtropical upper level ridge retrogrades Sunday and Monday setting up northwest flow aloft. Storm development could be off the Black Hills Monday. Thereafter, the upper level ridge builds east and a ridge runner pattern sets taking storms through SD, perhaps affecting Nrn Neb. POPs are lofty in the 30 to 40 percent range which could be a stretch given the drought conditions underway. POPs across Wrn Neb are mostly isolated which is appropriate given the developing thermal ridge and associated capping mechanism. The temperature forecast uses bias corrected model data from the ECM, GFS and GEM. This was close to the national blend of model and guidance data. Highs in the 90s will be common. The upper level ridge will build back toward the cntl Plains Tuesday through Thursday presenting a potential heat wave. H700mb temperatures rise to 14-16C during this time. The models have been slow to adjust with temperatures. The GFS gives 90s to near 100 for highs those days. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1234 PM CDT Fri Jul 21 2017 The model consensus of the RAP, HRRR, NAM and HRRR exp appear to be keying on a disturbance moving through Ncntl Colo as the forcing for storm development across Swrn Neb this evening. The models appear to be ignoring the robust CAPE across Ncntl Neb. This instability is ahead of a cold front moving through Wyoming which could form a stronger cluster of thunderstorms late this afternoon and this evening. This cluster of storms could ultimately form near or across Scntl Neb. 850mb winds this evening become northeast and this should support upslope theta-e advection into Colorado supporting the model consensus. This storm activity would be late evening and overnight. Precipitable water will be very high supporting locally heavy rainfall. Storm activity should dwindle 09z-12z Saturday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005>010-025>029-037-038-059-070-071. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jul 21, 3:11 PM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Fri Jul 21 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-222015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Fri Jul 21 2017 /211 PM MDT Fri Jul 21 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Heat index values will remain between 100 to 105 degrees this evening across much of north central Nebraska. A heat advisory is in effect. Isolated strong to severe thunderstorms are possible this evening and perhaps overnight. The primary area of concern is generally along and south of a line from Lewellen to Thedford to Ainsworth. Damaging winds, large hail and locally heavy rainfall are the hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered thunderstorms will be possible along and south of the Interstate 80 corridor Saturday afternoon and evening. A strong storm or two cannot be ruled out with strong wind gusts and small hail possible. The risk of strong to severe thunderstorms is low beyond Saturday night at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 21, 7:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 S BARTLETT 41.87N 98.55W
07/21/2017 E1.75 INCH WHEELER NE PUBLIC
&&
JGOMEZLocal storm report, Jul 21, 7:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 7 S BARTLETT 41.78N 98.55W
07/21/2017 E1.00 INCH WHEELER NE PUBLIC
&&
JGOMEZLocal storm report, Jul 21, 7:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 7 S BARTLETT 41.78N 98.55W
07/21/2017 E2.75 INCH WHEELER NE PUBLIC
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 33 min |
| Jul 21, 8:02 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 24 min |
| Jul 22, 2:09 PM CDT | Special Weather Statement | LBF | Sheridan | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.